Alert archive / Texas / Special Marine Warnings in 2021
Special Marine Warning 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special marine warning at May 12, 2021, 1:48 AM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 1:48 AM CDT (06:48 UTC)
- Expired
- May 12, 2021, 3:45 AM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Corpus Christi radar (KCRP), 80 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted.
387
WHUS54 KCRP 120648
SMWCRP
GMZ250-255-270-275-120845-
/O.NEW.KCRP.MA.W.0021.210512T0648Z-210512T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Corpus Christi TX
148 AM CDT Wed May 12 2021
The National Weather Service in Corpus Christi has issued a
* Special Marine Warning for...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel out 20
NM...
Waters from Baffin Bay to Port Aransas from 20 to 60 NM...
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60
NM...
* Until 345 AM CDT.
* At 148 AM CDT, a severe thunderstorm capable of producing
waterspouts was located 27 nm southeast of Port Aransas, moving
east at 15 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can quickly form and capsize boats, damage
vessels and oil rigs, and create suddenly higher waves.
Make sure all on board are in a secure location and
wearing life jackets. Expect wind gusts in excess of 34
knots, suddenly higher waves, frequent lightning, and
heavy downpours.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2721 9694 2721 9697 2722 9708 2723 9709
2771 9680 2780 9673 2776 9665 2765 9633
2715 9660
TIME...MOT...LOC 0648Z 286DEG 13KT 2753 9668
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
PH1 follow-up statement
533
FZUS74 KCRP 120841
MWSCRP
Marine Weather Statement
National Weather Service Corpus Christi TX
341 AM CDT Wed May 12 2021
GMZ250-255-270-275-120851-
/O.EXP.KCRP.MA.W.0021.000000T0000Z-210512T0845Z/
341 AM CDT Wed May 12 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 345 AM CDT...
The affected areas were...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel out 20
NM...
Waters from Baffin Bay to Port Aransas from 20 to 60 NM...
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60
NM...
The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.
LAT...LON 2721 9694 2721 9697 2722 9708 2723 9709
2771 9680 2780 9673 2776 9665 2765 9633
2715 9660
TIME...MOT...LOC 0841Z 286DEG 13KT 2742 9625
$$
EMF/CBWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special marine warning went out at May 12, 1:35 AM CDT, 13 minutes earlier.
Area forecast discussion, May 12, 1:35 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
135 AM CDT Wed May 12 2021
.DISCUSSION...
Cancelled the Severe Thunderstorm Watch for the remainder of our
area as storms have moved out of the watch. Strong outflow winds
continue in the wake of the storms. Rapid reflectivity drop and
strong pressure falls in the wake of the storms indicated the
potential for a wake low to develop. NGP recorded wind gust to 53
kts. Thus issued a short duration High Wind Warning for parts of
Nueces County. Surface cold front was approaching our northern CWA
and is on track to reach the coast by 12z Wed. Expect overrunning
precipitation to develop overnight with some reduced
visibilities.
&&
.PREV DISCUSSION... /Issued 1251 AM CDT Wed May 12 2021/
DISCUSSION...
See 06z TAF discussion below.
AVIATION...
Line of convection was draped from near Rio Grande City to just
off the coast near Port Aransas. This line will continue moving
southeast and away from the area, however gusty winds will
continue for the next few hours as outflow moves away from the
precipitation. Expect additional showers to develop in the wake
of this main line as a cold front settles into the region and
overrunning precipitation commences. The front will reach the
coast by 12z with winds becoming more northerly. IFR Ceilings and
light rain will persist through 18z today...gradually lifting to
MVFR in the afternoon. Precipitation should end by 00z today with
MVFR overcast conditions expected through the end of the period.
PREV DISCUSSION... /Issued 738 PM CDT Tue May 11 2021/
DISCUSSION...
Have adjusted the pops up to categorical for this evening to
better match the ongoing convection. Otherwise, the rest of the
forecast looks on track. Convection is still expected to decrease
as it shifts east and southeast overnight into Wed morning
Lingering showers will remain possible Wed afternoon.
PREV DISCUSSION... /Issued 639 PM CDT Tue May 11 2021/
AVIATION...
Scattered to numerous thunderstorms can be expected through the
overnight hours as a slow moving cold front moves into S TX. This
will lead to CIGs and VSBYs varying between LIFR and MVFR
conditions tonight through Wed morning. S TX is under a Severe
Thunderstorm Watch with several warnings already in effect.
Thunderstorm activity is expected to decrease from west to
southeast through Wed morning with lingering showers through early
Wed afternoon. However, models indicate CIGs to continue between
IFR and MVFR levels through much of the day Wed. Strong gusty
winds can be expected with the stronger storms. A weak to moderate north
wind will develop behind the cold front by early Wed morning.
PREV DISCUSSION... /Issued 419 PM CDT Tue May 11 2021/
SHORT TERM (Tonight through Wednesday Night)...
Severe convection anticipated this evening over at least the
western portions of South Texas, owing to conditions favorable for
supercells/very large hail. Severe Thunderstorm Watch currently
in effect until 03z Wednesday. The deterministic runs predict a
weak upper level disturbance to move eastward across the SRN
Plains/TX during the period and contribute to the slow movement of
the front across the CWA, generally 06z-16z Wednesday. The
combination of copious moisture and the slow moving front will
likely contribute to the transition from a severe to a heavy
rainfall event overnight. After coordinating with surrounding
WFOs, will not issue a FFA for tonight. Based on RAP/NAM output,
conditions will not be ideal for efficient rainfall production
overnight, since these models maintain strong vertical shear,
large CAPE (although weaker than this evening), and only a limited
time period whereby a nearly saturated and warm 0-4km layer will
exist. After frontal passage Wednesday, expect cloudy/cooler
conditions, with elevated convection possible. Lowered maximum
temperatures Wednesday below NBM/SREF mean given expectation of
limited solar radiation. Drier Wednesday night. Ekman forcing
associated with persistent moderate northeast flow Wednesday
night may increase the risk of minor coastal flooding at Bob Hall
Pier 11-12z Thursday, near the time of high tide.
LONG TERM (Thursday through Tuesday)...
Rain chances will come to an end from north to south by Thursday
afternoon, as high pressure settles in the wake of the cold front.
Drier and cooler conditions are expected to persist through Friday
as ridging also dominates aloft. Northeast winds will veer east and
then southeast Friday night as the surface high pressure transitions
eastward. The return flow will allow for a steady increase in
moisture across the region early in the weekend with PWATs rising to
around 2 inches or more by Saturday afternoon. This, in addition to
several passing disturbances ejecting into the area from the mid-
levels, warmer temperatures, higher instability and little to none
convective inhibition may potentially provide the setting for
another round of showers and thunderstorms Saturday and Sunday.
Given this setting pans out, some of these storms could become
strong to severe at times over the weekend. Rain and storm chances
are likely to linger into early next week ahead of the next upper
low/trough moving from the Four Corners region into the Central
Plains.
Cooler and below normal temperatures can be expected Thursday
through Friday, followed by a warming trend over the weekend into
early next week. Highs will range from the upper 70s to near 80 on
Thursday to the mid 80s to upper 90s by Monday. Lows will be in the
60s Thursday night, warming into the 70s over the weekend.
MARINE...
Severe convection possible this evening/early tonight, followed
by a transition to a heavy rainfall event after 06z Wednesday in
advance of/near an approaching front. The front is expected to
move across the Waters Wednesday afternoon. Drier conditions
expected Wednesday night. The combination of increasing MSLP over
the NW Gulf of Mexico, and surface low pressure over the Bay of
Campeche, anticipate moderate northeast flow by Wednesday night.
Rain chances will diminish on Thursday. Moderate northeast flow
behind the front will continue Thursday through Friday. Onshore
flow and increasing moisture beginning Friday night will combine
with a series of upper level disturbances to generate isolated to
scattered showers and thunderstorms Saturday and Sunday.
Intermittent periods of Small Craft Exercise Caution or Advisory
conditions will be possible Thursday through Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 66 79 66 80 / 70 10 10 0 10
Victoria 74 63 77 61 81 / 50 10 10 0 0
Laredo 74 65 81 66 85 / 60 20 20 10 10
Alice 75 64 81 64 84 / 60 10 10 0 10
Rockport 76 66 80 68 82 / 70 10 10 0 10
Cotulla 73 64 82 65 87 / 50 10 10 0 10
Kingsville 76 65 79 65 82 / 70 10 10 0 10
Navy Corpus 76 69 78 69 79 / 70 20 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 3 AM CDT early this morning For the
following zones: Coastal Nueces.
GM...None.
&&
JM/75...SHORT TERMHazardous weather outlook, May 11, 11:20 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 1120 PM CDT Tue May 11 2021 TXZ229>234-239>247-342>347-442-443-447-130430- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 1120 PM CDT Tue May 11 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect until 4 am for Jim Wells, San Patricio, Nueces, and Kleberg counties. Scattered to numerous showers and thunderstorms across South Texas Tonight. A few storms could be severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms are expected across most of South Texas tonight and Wednesday. A few storms could be severe along with a threat of heavy rainfall. Scattered showers and thunderstorms will be possible Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ230-235-250-255-270-275-130430- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1120 PM CDT Tue May 11 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect until 4 am for the southern Bays and nearshore waters. Scattered to numerous thunderstorms expected late tonight and into Wednesday morning. Wind gusts to 40 knots or higher are possible along with hail and dangerous lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms are expected through Wednesday. A few storms could be severe with gusty winds, hail and a waterspout possible. Scattered showers and thunderstorms will be possible Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, May 12, 12:30 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM MARINE TSTM WIND 3 ESE KINGSVILLE 27.50N 97.82W
05/11/2021 M46 MPH KLEBERG TX AWOS
NAS KINGSVILLE ASOS MEASURED A GUST TO 40
KNOTS.
&&
TCLocal storm report, May 12, 12:47 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1247 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM MARINE TSTM WIND 1 ESE CC NAS 27.68N 97.27W
05/12/2021 M44 MPH NUECES TX ASOS
NAS CORPUS CHRISTI ASOS MEASURED A GUST TO
38 KNOTS.
&&
TCLocal storm report, May 12, 12:50 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1250 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM MARINE TSTM WIND 1 E CORPUS CHRISTI 27.80N 97.39W
05/12/2021 M41 MPH NUECES TX MESONET
PEOPLES STREET T-HEAD WEATHERFLOW SITE
MEASURED A GUST TO 36 KNOTS.
&&
TCLocal storm report, May 12, 12:54 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1254 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM MARINE TSTM WIND 2 SE FLOUR BLUFF 27.64N 97.29W
05/12/2021 M43 MPH NUECES TX MESONET
LAGUNA SHORES WEATHERFLOW SITE XLAG MEASURED
A GUST UP TO 37 KNOTS.
&&
TCSpecial weather statement, May 12, 12:59 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1259 AM CDT Wed May 12 2021
TXZ243-343-443-120645-
Inland Nueces-Coastal Nueces-Nueces Islands-
1259 AM CDT Wed May 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES COUNTY...
At 1258 AM CDT, a strong thunderstorm was located near Texas A&M
University Corpus Christi, or near Corpus Christi, moving southwest
at 10 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Corpus Christi, Corpus Christi International Airport, Flour Bluff,
Corpus Christi Country Club, South Texas Botanical Gardens, Corpus
Christi North Beach, Cabaniss Field, Kings Crossing Subdivision, Bay
Area Medical Center, Del Mar College East Campus, Cole Park, Spohn
Hospital South, Driscoll Childrens Hospital, Del Mar College West
Campus, Texas A&M University Corpus Christi, Clarkwood, Waldron
Field, Downtown Corpus Christi, La Palmera Mall and Corpus Christi
Naval Air Station.
This includes the following highways...
Interstate 37 between mile markers 1 and 6.
US Highway 181 near mile marker 648.
LAT...LON 2780 9756 2784 9730 2785 9729 2785 9727
2769 9720 2756 9743 2756 9744
TIME...MOT...LOC 0558Z 064DEG 10KT 2774 9733
JMSpecial weather statement, May 12, 1:29 AM CDT, 19 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 129 AM CDT Wed May 12 2021 TXZ443-120700- Nueces Islands- 129 AM CDT Wed May 12 2021 ...STRONG WINDS WILL AFFECT NORTH PADRE AND MUSTANG ISLANDS IN EAST CENTRAL NUECES COUNTY... At 127 AM CDT, an area of very strong winds was located near Mustang Island State Park, or 7 miles southwest of Port Aransas, moving west at 15 mph. Wind gusts of 40 to 50 mph are possible. Locations impacted include... Corpus Christi, Port Aransas and Mustang Island State Park. If outdoors, consider seeking shelter inside a building. LAT...LON 2781 9705 2762 9715 2774 9728 2785 9716 TIME...MOT...LOC 0627Z 108DEG 14KT 2775 9718 PH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:00 PM CDT | Tornado Warning | CRP | Duval, McMullen | 45 min |
| May 11, 7:05 PM CDT | Special Weather Statement | CRP | Webb | 40 min |
| May 11, 7:15 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 45 min |
| May 11, 7:19 PM CDT | Areal Flood Advisory | CRP | Duval, Live Oak, McMullen | 3 hr |
| May 11, 7:26 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 49 min |
| May 11, 7:38 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| May 11, 8:09 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| May 11, 8:09 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak | 51 min |
| May 11, 8:19 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak | 41 min |
| May 11, 8:32 PM CDT | Tornado Warning | CRP | Duval | 28 min |
| May 11, 8:47 PM CDT | Special Weather Statement | CRP | Webb | 43 min |
| May 11, 8:52 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, Nueces, San Patricio | 38 min |
| May 11, 9:01 PM CDT | Special Weather Statement | CRP | Duval | 44 min |
| May 11, 9:15 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 45 min |
| May 11, 9:21 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 39 min |
| May 11, 9:28 PM CDT | Special Weather Statement | CRP | Jim Wells | 47 min |
| May 11, 9:38 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 52 min |
| May 11, 9:43 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Live Oak, McMullen, San Patricio | 3 hr |
| May 11, 9:50 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 40 min |
| May 11, 10:13 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 32 min |
| May 11, 10:14 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces | 3 hr |
| May 11, 10:26 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg | 34 min |
| May 11, 10:31 PM CDT | Special Weather Statement | CRP | Kleberg, Nueces, San Patricio | 44 min |
| May 11, 10:45 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 45 min |
| May 11, 10:53 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 11, 10:55 PM CDT | Areal Flood Advisory | CRP | Bee, Jim Wells, Live Oak, San Patricio | 110 min |
| May 11, 11:06 PM CDT | Special Weather Statement | CRP | San Patricio | 39 min |
| May 11, 11:15 PM CDT | Special Weather Statement | CRP | Kleberg | 45 min |
| May 11, 11:25 PM CDT | Special Marine Warning | CRP | 95 min | |
| May 11, 11:32 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 28 min |
| May 11, 11:56 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 49 min |
| May 12, 12:08 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces | 3 hr |
| May 12, 12:14 AM CDT | Special Weather Statement | CRP | Nueces | 31 min |
| May 12, 12:21 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| May 12, 12:57 AM CDT | Special Marine Warning | CRP | 93 min | |
| May 12, 12:59 AM CDT | Special Weather Statement | CRP | Nueces | 46 min |
| May 12, 1:00 AM CDT | Special Marine Warning | CRP | 60 min | |
| May 12, 1:06 AM CDT | High Wind Warning | CRP | Nueces | 114 min |
| May 12, 1:29 AM CDT | Special Weather Statement | CRP | Nueces | 31 min |
| May 12, 10:38 AM CDT | Small Craft Advisory | CRP | 6 hr |
Nearby
Special Marine Warnings in Texas, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.